Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 150, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2022, 12:50 AM CDT for Cass County, Morgan County, Schuyler County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2022, 12:50 AM CDT (05:50 UTC)
- Expired
- Sep 19, 2022, 1:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cass County, IL, Morgan County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 9:28 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1820 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 12:43 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 19, 12:43 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1243 AM CDT Mon Sep 19 2022 .SYNOPSIS... Issued at 320 PM CDT Sun Sep 18 2022 Showers and thunderstorms, some severe, are forecast for this evening and tonight. After a warm and dry day Monday, very warm conditions are expected Tuesday with heat index values approaching 100 degrees. Cooler weather with occasional shower chances is forecast for the remainder of the week. && .UPDATE... Issued at 737 PM CDT Sun Sep 18 2022 Convective initiation has occurred across portions of south central and SE Iowa this evening and expect coverage to continue to increase over the next couple hours as the low level jet continues to kick in. While there remains some uncertainty in the overall coverage and placement of storms overnight, main thinking has not changed much. The severe threat is expected to move into the central Illinois forecast area starting 9-10 pm and continuing overnight before it evolves into more of a hydro threat with training storms on the nose of the low level jet. In the near term, latest RAP continues to show moderately strong MLCAPE values of 1500-2500 J/kg near and north of the Illinois River Valley. Despite loss of daytime heating, guidance suggests the threat for strong or severe convection rooted within an unstable boundary layer will continue through late tonight as these stronger instability values slowly spread east ahead of an approaching cold front. Deep layer shear continues to increase ahead of a digging shortwave over northern IA/southern MN this hour. In addition to deep layer shear values increasing to 40-50 kt late this evening, 0-1km SRH values of 100-200 m2/s2 continue to point to favorable conditions for tornadoes with any supercells. After midnight tonight, do expect the severe threat to moderate/wane some as the storms outrun some of the stronger instability currently in place, but an evolving hydro threat remains plausible with training storms developing on the nose of the veering low level jet. There is some uncertainty on the exact axis of heaviest rain fall but some flash flooding will be possible south of I-74 with the most likely location near a Havana/Beardstown to Taylorville line. && .SHORT TERM...(This evening through Monday) ISSUED AT 320 PM CDT Sun Sep 18 2022 A cap near the 3000 foot level this afternoon is keeping shower and thunderstorm activity minimal in central IL early this afternoon, with so far just one weak shower south of Taylorville. Meanwhile, quite a few sunny areas in northeast MO, southeast IA, and west central IL are contributing to increasing instability, which models anticipate should be in the 2000-3000 J/Kg SBCAPE range by 6 pm, along with 40-50 kt sfc-500 mb shear and the arrival of a strong upper level shortwave via the northern Plains. Thunderstorm initiation with a preceding shortwave appears to be taking place in southeast IA, but it appears it may take until closer to 6 pm before convective inhibition diminishes further and the main shortwave arrives. At that point, some supercells look to develop close to west central IL, and could pose all severe thunderstorm hazards including damaging wind gusts, very large hail, and a few tornadoes. Storms could congeal into a linear system for a time as they spread eastward into the IL River Valley and I-55 corridor, however some CAM model solutions keep activity more scattered. SPC indicates an enhanced risk of severe thunderstorms from around I-55 westward, and a slight risk over the remainder of central IL. Overnight, there appear to be two general areas of more widespread convection. One heading eastward between the I-74 and I-80 corridors following the upper level shortwave, and another more slowly moving southeastward associated with a nocturnal low level jet. This latter feature looks to be associated with the heaviest precipitation. General expectation is for up to around 2 inches in a corridor from west central into southeast IL, but a couple of models depict a maximum of several inches in this general area. WPC indicates a slight risk of excessive rainfall in this area, and flash flooding will have to be watched for. Dry weather will return for Monday afternoon's the shortwave heads east and a large scale high pressure ridge amplifies again into the region. Following the overnight system, a cold front will slowly settle southward, bringing a slight cooling for Monday with highs in the lower 80s near the I-74 corridor. .LONG TERM...(Monday night through Sunday) ISSUED AT 320 PM CDT Sun Sep 18 2022 Hot and humid weather will resume on Tuesday as winds shift to southwesterly again. Expect dewpoints cracking 70 degrees along with lower 90s for Highs, resulting in heat index around 100 degrees. The heat will be short lived, however, as another cold front sweeps into the area late Tuesday night and pushes through the forecast area by peak heating Wednesday. Highs should range from 79 in Galesburg to 94 in Lawrenceville. Wednesday and Thursday should see highs in the 60s to lower 70s, followed by a gradual warming trend on the weekend. Precipitation chances should accompany the Wednesday cold front, but modest CAPE and shear as well as timing should keep severe weather threats to a minimum. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1243 AM CDT Mon Sep 19 2022 Heavy rain and thunderstorms may bring occasional MVFR to IFR or even lower conditions to TAF sites through around 10z, as well as strong/erratic wind gusts and lightning. Repeated thunderstorms may occur over some terminals, with SPI and DEC perhaps favored for this within the next few hours. Once thunderstorms decrease after 12z, a few hours of MVFR ceilings may occur before scattering out, with VFR conditions forecast for the remainder of the TAF period. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...AAT
Hazardous weather outlook, Sep 18, 3:03 PM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 303 PM CDT Sun Sep 18 2022 ILZ027>031-036-037-040>042-047>051-191100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-Schuyler-Mason- Logan-Cass-Menard-Scott-Morgan-Sangamon- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Severe storms are likely to move into the area this evening, persisting past midnight. The greatest risk of severe weather is west of a Peoria to Springfield line, where hail may be larger than golf balls and wind gusts may exceed 70 mph. A few tornadoes are possible, especially northwest of the Illinois River. Heavy rain with thunderstorms will track over the same areas in west central Illinois, resulting in a threat for flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Unseasonably hot and humid weather will move into the region on Tuesday. Peak heat indices around 100 degrees are likely Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed, primarily between 8 pm and 1 am. ILZ038-043>046-052>057-061>063-191100- McLean-De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby-Cumberland-Clark- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for east central Illinois. .DAY ONE...Tonight. Strong to severe thunderstorms are expected to move into the area late this evening, continuing through much of the night. Damaging wind gusts and hail are the primary hazards, though an isolated tornado cannot be ruled out. Heavy rainfall rates could lead to localized flooding west of I-57. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few thunderstorms will linger into early Monday, but they are not expected to be severe. Unseasonably hot and humid weather will move into the region on Tuesday. Peak heat indices around 100 degrees are likely Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely tonight, withe best chances between 11 pm and 3 am. ILZ066>068-071>073-191100- Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 303 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for southeast Illinois. .DAY ONE...Tonight. Thunderstorms are expected to move into the area toward midnight, continuing overnight. Some of these storms may be strong to severe, with hail and wind damage the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms will linger into Monday morning, but they are not expected to be severe. Unseasonably hot and humid weather will move into the region for Tuesday and Wednesday. Peak heat indices around 100 degrees are likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, with the most likely time frame after midnight. Geelhart
In the hours before
Local storm report, Sep 18, 10:31 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1031 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST FARMINGTON 40.70N 90.01W
09/18/2022 E55 MPH FULTON IL EMERGENCY MNGR
&&Local storm report, Sep 18, 11:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1150 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL CAZENOVIA 40.85N 89.34W
09/18/2022 M1.00 INCH WOODFORD IL BROADCAST MEDIA
&&Local storm report, Sep 18, 11:53 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 PM CDT SUN SEP 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM TSTM WND DMG 1 NNE PEORIA 40.73N 89.59W
09/18/2022 PEORIA IL BROADCAST MEDIA
NUMEROUS TREES DOWN ON ROADS NEAR PEORIA
STADIUM.
&&Local storm report, Sep 19, 12:02 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1202 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 3 ENE NORMAL 40.53N 88.94W
09/18/2022 E60 MPH MCLEAN IL NWS EMPLOYEE
&&Local storm report, Sep 19, 12:10 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST CENTRAL ILLINOIS AIRPOR 40.48N 88.91W
09/19/2022 M59 MPH MCLEAN IL AWOS
AWOS STATION KBMI BLOOMINGTON ARPT.
&&Local storm report, Sep 19, 12:19 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1219 AM CDT MON SEP 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 2 N NORMAL 40.54N 88.98W
09/19/2022 M1.00 INCH MCLEAN IL BROADCAST MEDIA
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 36 min |
| Sep 18, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Stark | 46 min |
| Sep 18, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 30 min |
| Sep 18, 10:39 PM CDT | Tornado Warning | ILX | Marshall | 36 min |
| Sep 18, 10:46 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Stark, Woodford | 44 min |
| Sep 18, 10:58 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Peoria, Tazewell, Woodford | 32 min |
| Sep 18, 11:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 30 min |
| Sep 18, 11:26 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Marshall, Woodford | 34 min |
| Sep 18, 11:27 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 33 min |
| Sep 18, 11:41 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 34 min |
| Sep 19, 12:00 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 30 min |
| Sep 19, 12:10 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 50 min |
| Sep 19, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Schuyler | 46 min |
| Sep 19, 12:34 AM CDT | Tornado Warning | ILX | DeWitt, McLean, Piatt | 26 min |
| Sep 19, 12:45 AM CDT | Areal Flood Advisory | ILX | McLean | 2 hr |
| Sep 19, 12:54 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, McLean, Piatt | 51 min |
| Sep 19, 1:15 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Sangamon, Scott | 45 min |
| Sep 19, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Edgar, Vermilion | 39 min |
| Sep 19, 1:41 AM CDT | Areal Flood Advisory | ILX | Champaign | 2 hr |
| Sep 19, 1:47 AM CDT | Areal Flood Advisory | ILX | Morgan | 118 min |
| Sep 19, 1:53 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Vermilion | 52 min |
| Sep 19, 2:37 AM CDT | Special Weather Statement | ILX | Morgan | 23 min |
| Sep 19, 3:52 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 38 min |
| Sep 19, 4:28 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper, Richland | 32 min |
| Sep 19, 5:19 AM CDT | Flash Flood Warning | ILX | Christian, Menard, Sangamon | 2 hr |
| Sep 19, 5:55 AM CDT | Special Weather Statement | ILX | Richland | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.